Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 65, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 30, 2007, 7:04 AM CDT for Coffey County, Franklin County, Osage County, Kansas. It was in force for 4 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 7:04 AM CDT (12:04 UTC)
- Expired
- Jun 30, 2007, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
Counties Coffey County, KS, Franklin County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:41 AM CDT | FLOOD | 1 N Waverly, KS | WATER CROSSING HWY 31 BETWEEN TWO PONDS. |
| Jun 30, 8:00 AM CDT | HEAVY RAIN 5.59 | 14 E Hartford, KS | SHARPE 3E REPORTED |
| Jun 30, 8:01 AM CDT | FLASH FLOOD | 1 E Waverly, KS | WATER REPORTED RUNNING OVER HWY 31 ABOUT 4 INCH DEPTH. |
| Jun 30, 8:01 AM CDT | FLASH FLOOD | 1 N Waverly, KS | WATER REPORTED FLOWING OVER BRIDGE ON HWY 31 6-10 INCH DEPTH. |
| Jun 30, 8:30 AM CDT | FLASH FLOOD | 3 S Lyndon, KS | 68 HWY FROM 268 TO 75 HWY IS FLOODED. |
| Jun 30, 8:50 AM CDT | FLASH FLOOD | 14 E Hartford, KS | WATER OVER 17TH AND PLANTAR ROADS 4 INCHES DEEP. |
| Jun 30, 8:50 AM CDT | FLASH FLOOD | Quenemo, KS | 6 INCHES OF WATER FLOWING OVER STUBBS RD. |
| Jun 30, 9:34 AM CDT | FLASH FLOOD | Quenemo, KS | LAW ENFORCEMENT REPORTED WATER OVER HIGHWAY 68 NORTH OF QUENEMO, WATER OVER S. STUBBS RD NEAR 317TH RD, WATER OVER THE ROAD NEAR 309TH AND RATNER, AND WATER OVER THE ROAD NEAR 285TH AND BERRYTON RD. |
| Jun 30, 10:14 AM CDT | FLASH FLOOD | 3 S Lane, KS | WATER COVERING 4300 BLOCK OF ALLEN TERRACE. |
| Jun 30, 10:14 AM CDT | FLASH FLOOD | 4 S Pomona, KS | WATER COMPLETELY COVERS 600 BLOCK OF MARSHALL ROAD. IMPASSABLE. |
| Jun 30, 11:00 AM CDT | FLASH FLOOD | 5 E Burlington, KS | 12TH ROAD BETWEEN WAYSIDE AND SHETLAND HAS 2 FEET DEEP OF RUNNING WATER CROSSING IT. ALSO, 16TH AND 17TH ROAD BETWEEN REAPER AND QUAIL ARE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 301205
FFWTOP
KSC031-059-139-301600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
704 AM CDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COFFEY COUNTY IN EAST CENTRAL KANSAS...
FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 1100 AM CDT
* AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN WITH 2 TO 3 INCHES OF RAINFALL PER HOUR
ACROSS EASTERN COFFEY...SOUTHEAST OSAGE AND FRANKLIN COUNTIES.
* LOCATIONS IMPACTED INCLUDE...
BURLINGTON...
CENTROPOLIS...
LE ROY...
WAVERLY...
WELLSVILLE...
WILLIAMSBURG...
QUENEMO...
POMONA...
OTTAWA...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 198.
RUNOFF FROM THIS HEAVY RAIN WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TOPEKA.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3805 9594 3805 9553 3840 9550 3840 9507
3874 9506 3873 9548 3855 9562 3843 9566
3842 9594
$$2 follow-up statements
000
WGUS73 KTOP 301326
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
825 AM CDT SAT JUN 30 2007
KSC031-059-139-301600-
OSAGE-FRANKLIN-COFFEY-
825 AM CDT SAT JUN 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
COFFEY...FRANKLIN AND SOUTHEASTERN OSAGE COUNTIES...
AT 801 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
RUNNING OVER HIGHWAY 31...ONE MILE EAST OF WAVERLY. NATIONAL WEATHER
SERVICE RADAR CONTINUED TO SHOW HEAVY RAINFALL WITH RADAR ESTIMATES
OF 1 TO 2 INCHES PER HOUR ACROSS SOUTHEAST OSAGE...COFFEY AND
FRANKLIN COUNTIES
LOCATIONS IMPACTED INCLUDE...
CENTROPOLIS...WILLIAMSBURG...WELLSVILLE...RANTOUL...QUENEMO...
PRINCETON...POMONA...OTTAWA AND LANE
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 198.
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TOPEKA.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
LAT...LON 3805 9594 3805 9553 3840 9550 3840 9507
3874 9506 3873 9548 3855 9562 3843 9566
3842 9594
$$000
WGUS73 KTOP 301443
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
938 AM CDT SAT JUN 30 2007
KSC031-059-139-301600-
OSAGE-FRANKLIN-COFFEY-
938 AM CDT SAT JUN 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
COFFEY...FRANKLIN AND SOUTHEASTERN OSAGE COUNTIES...
AT 937 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER
SEVERAL PAVED ROADS GENERALLY ALONG AND SOUTHEAST OF AN OVERBROOK TO
OSAGE CITY LINE. A NATIONAL WEATHER SERVICE OBSERVER REPORTED WATER
OVER SOME PAVED ROADS IN NORTHERN COFFEY COUNTY AS WELL. MODERATE
TO HEAVY RAINFALL IS EXPECTED TO CONTINUE OVER THE WARNED AREA
THROUGH 1100 AM CDT.
LOCATIONS IMPACTED INCLUDE...
EISENHOWER STATE PARK...POMONA STATE PARK...CENTROPOLIS...
WILLIAMSBURG...WELLSVILLE...RANTOUL...QUENEMO...PRINCETON...POMONA
LAKE...POMONA...OTTAWA...OLIVET...MELVERN...LYNDON AND LANE
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 198.
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3805 9594 3805 9553 3840 9550 3840 9507
3874 9506 3873 9548 3875 9555 3874 9573
3843 9578 3842 9594
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:17 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 30, 3:17 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 317 AM CDT SAT JUN 30 2007 .DISCUSSION... MAIN FORECAST CONCERN IS THE CONTINUED RAINFALL OVER THE SOUTHEASTERN PORTION OF THE CWA. WILL TRIM THE NORTHERN AND WESTERN PORTIONS OF THE FLASH FLOOD WATCH THAT REMAINS IN EFFECT THROUGH 6 PM TONIGHT. COUNTY AND RIVER FLOOD WARNINGS ARE IN EFFECT FOR ANDERSON...FRANKLIN...COFFEY AND SOUTHERN LYON COUNTIES ATTM. THE UPPER LEVEL LOW PRESSURE AREA HAS WEAKENED A BIT AND LIFTED FARTHER NORTH INTO KANSAS. HOWEVER...THE 850MB BOUNDARY REMAINED NEARLY STATIONARY OVER FAR SOUTHEASTERN KS. THE LLJ CONTINUED TO PUMP MOISTURE INTO THE CONVERGENT AREA AND THE RIGHT ENTRANCE REGION OF THE JET WAS ENHANCING LIFT. PRECIPITABLE WATER WAS AROUND 2 INCHES. IR SATELLITE INDICATES WARMING CLOUD TOPS THAT ARE MOVING ENE INTO MO. HOWEVER...RADAR IMAGERY SHOWS PERSISTENT SHOWERS OVER SOUTHEAST AND EAST CENTRAL KS. LIGHTNING HAS DIMINISHED OVER SOUTHEAST KS OVER THE PAST COUPLE OF HOURS. RADAR IS ESTIMATING RAINFALL RATES OF A QUARTER INCH UP TO A HALF INCH IN FAR SOUTHERN COFFEY...ANDERSON AND LYON COUNTIES. RAINFALL RATES HAVE BEEN MUCH HIGHER JUST SOUTH OF OUR CWA. MODELS SHOW UPPER LOW DRIFTING SLIGHTLY NORTHEAST TODAY BEFORE IT DRIFTS BACK TO THE SOUTH THIS EVENING. SHORT WAVE OFF THE PACIFIC NORTHWEST COAST IS EXPECTED TO MOVE THRU THE RIDGE SUNDAY AND MONDAY CAUSING THE RIDGE AXIS TO NOSE INTO NEBRASKA/KANSAS AND THE PESKY UPPER LOW TO FINALLY MOVE SOUTH OF THE STATE. SOME CHANGES MADE TO THE POPS BASED ON THIS TIMING. HAVE INCREASED POPS OVER THE SOUTHEASTERN CWA TODAY INTO TONIGHT. LEFT POPS IN OVER THE SOUTHERN CWA SUNDAY AND GRADUALLY DRIED OUT THE FORECAST SUNDAY NIGHT. UNFORTUNATELY FORECAST NOT AS CUT AND DRIED FOR THE UPCOMING HOLIDAY WEEK AS WAS ONCE THOUGHT. SOUTHERLY SURFACE WINDS CONTINUE TO ADVECT MOISTURE NORTHWARD INTO THE CWA. SOME WEAK SHORTWAVES ALSO MOVE THROUGH THE FLOW TUESDAY AND AGAIN WEDNESDAY. THE FORECAST SOUNDINGS FOR MONDAY AND TUESDAY SHOW CAP IN PLACE HELPING TO SUPPRESS CONVECTIVE CHANCES. STRONGER SHORT WAVE DRIVES A COLD FRONT THROUGH THE CWA WEDNESDAY AFTERNOON AND EVENING BASED ON THE LATEST RUN OF THE GFS. EXPECT THAT THUNDERSTORMS WILL DEVELOP BEHIND THIS FRONT. FOR NOW LEFT FORECAST OF LOW POPS IN FOR WED AFTERNOON/EVENING. HOWEVER TIMING COULD SLOW AND THUNDERSTORM CHANCES COULD BE PUSHED LATER IN THE WEEK. HIGHS TODAY EXPECTED TO RANGE FROM AROUND 80 ALONG THE NEB BORDER TO MID 70S AT BEST IN EAST CENTRAL KANSAS WITH ABUNDANT CLOUDS AND PERSISTENT SHOWERS. CLOUDS AND SHOWERS HOLD IN THE SOUTHEAST CWA ON SUNDAY WITH HIGHS WARMING INTO THE MID 80S NEAR THE NEB BORDER. WARMER ON MONDAY...TUESDAY AND WEDNESDAY WITH HIGHS IN THE UPPER 80S AND LOWER 90S. && .AVIATION... PROFILER DATA SHOWED THE 850MB FRONT JUST SOUTH OF THE TAF SITES. THE HEAVIER RAINFALL SHOULD REMAIN SOUTH...THOUGH PERIODS OF LIGHT RAIN WILL CONTINUE FOR KFOE AND KTOP THROUGH THE MORNING HOURS. EXPECT IFR CEILINGS THROUGH 16Z AT ALL TAF SITES. THE BOUNDARY LAYER SHOULD MIX DEEP ENOUGH BY LATE MORNING THAT ALL TAF SITES SHOULD ATTAIN MVFR CEILINGS. MVFR CEILINGS SHOULD CONTINUE THROUGH THE AFTERNOON AND INTO SATURDAY NIGHT AS A WEAK UPPER LEVEL TROUGH REMAINS ACROSS EASTERN KANSAS. && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 6 PM SATURDAY FOR KSZ40-054>056-058-059. && STARK
Hazardous weather outlook, Jun 30, 4:47 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 447 AM CDT SAT JUN 30 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-011000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 447 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR LYON...OSAGE...DOUGLAS...ANDERSON...FRANKLIN AND COFFEY COUNTIES. SHOWERS WILL CONTINUE TO MOVE ACROSS THIS AREA THROUGH THE AFTERNOON HOURS. THE GROUND IS ALREADY SATURATED DUE TO PERSISTENT RAINFALL OVER THE PAST SEVERAL DAYS. ADDITIONAL RAINFALL AND RUNOFF COULD CAUSE RIVERS...STREAMS AND CREEKS TO RISE QUICKLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS WILL LINGER OVER EAST CENTRAL KANSAS THROUGH SUNDAY EVENING BEFORE ENDING. ADDITIONAL RAINFALL COULD CREATE HAZARDOUS FLOODING OR FLASH FLOODING. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH OR ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE IN TOPEKA. STARK
In the hours before
Local storm report, Jun 30, 6:48 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
648 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM HEAVY RAIN 5 NNW OLPE 38.33N 96.20W
06/30/2007 M4.78 INCH LYON KS TRAINED SPOTTER
24 HOUR TOTAL
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:12 AM CDT | Flash Flood Warning | TOP | Anderson | 4 hr |
| Jun 30, 10:59 AM CDT | Flash Flood Warning | TOP | Coffey, Franklin, Osage | 6 hr |
| Jun 30, 11:29 AM CDT | Flash Flood Warning | TOP | Anderson | 6 hr |
| Jun 30, 12:57 PM CDT | Flash Flood Warning | TOP | Douglas | 6 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | TOP | Anderson | 5 hr |
| Jun 30, 4:59 PM CDT | Flash Flood Warning | TOP | Franklin | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.